A PSSDcel is an unusual type of fakecel (more charitably, a 'quasi-incel'). PSSD stands for "post-SSRI sexual dysfunction". PSSD victims typically have weak orgasms, little physical sexual sensitivity, low sex drive, and erectile issues. They can also have depression related symptoms such as anhedonia and general ennui. PSSD is a long-lasting (in some cases permanent) condition that is possibly caused by the consumption of serotenergic drugs. Other classes of anti-depressant drugs apart from the commonly prescribed SSRIs and SNRIs, such as tricyclic anti-depressants, seem to be able to cause similar symptoms. MAOIs can also cause lingering, though likely shorter term, sexual side effects. The existence and extent of the condition is still controversial, though a EU report into the issue has concluded there is a 'possible' causal relationship between various anti-depressants and long-lasting sexual dysfunction.
Thus, "PSSDcels" are individuals who claim they are involuntarily celibate due to the potential adverse sexual effects of various anti-depressants. Many sufferers of this condition can get erections and have sex, though their sexual pleasure is diminished due to reduced sensitivity in the sexual organs. One plausible circumstance in which sufferers of this condition can genuinely be incel is when their ability to physically engage in sexual intercourse is impeded but their libido (due to psychological reasons or otherwise) remains intact.
Causes and other symptoms
The causes of PSSD seem to be complex, though endocrine disturbances mediated by the serotenergic actions of various anti-depressants, especially SSRIs, have been hypothesized. Another potential proposed cause is epigenetic changes that adversely affect DNA methylation induced by the serotenergic signalling of various anti-depressants. The syndrome is difficult to diagnose correctly as the symptoms overlap heavily with depression and other mental illnesses. There exist many potential confounding factors that could affect a diagnosis, such as previous exposure to other drugs that can cause similar symptoms in rare circumstances, such as isotretinoin and finasteride, and abuse of other substances that can affect sexual function, and thus the true prevalence of the condition is uncertain.
The symptoms of PSSD are broader than just sexual symptoms, because these drugs also alter one's general neurology.It has been proposed that the syndrome is also linked to the general somatic dysfunctions that have been linked to SSRI discontinuation.
- https://rxisk.org/post-ssri-sexual-dysfunction-pssd/ tricyclics